If you take too much Twynsta (telmisartan/amlodipine), symptoms could include low blood pressure, dizziness, and a low heart rate. Treatment options may include administering activated charcoal or pumping the stomach to help reduce the amount of the medication that is absorbed into the bloodstream. Supportive care will also be used to treat any overdose symptoms that occur.
Can You Take Too Much Twynsta?Twynsta® (telmisartan/amlodipine) is a combination medication used to treat high blood pressure (also called hypertension). As with most medications, it is possible to overdose on Twynsta.
The specific effects of an overdose can vary depending on a number of factors, including the Twynsta dosage and whether it was taken with any other medications or substances.
Seek immediate medical attention if you or someone else may have intentionally or accidentally taken a Twynsta overdose.
Effects of an OverdoseIt is not known exactly what to expect with a Twynsta overdose. However, based on the actions of the medication, as well as a case report of an intentional overdose with amlodipine (one of the components of Twynsta), people who take too much may experience the following symptoms:
- Low blood pressure (hypotension)
- A fast heart rate (tachycardia)
- A low heart rate (bradycardia).
Treatment Options for a Twynsta OverdoseIf the overdose was recent, a healthcare provider may administer activated charcoal or "pump the stomach" to help reduce the amount of the medication that is absorbed into the bloodstream. Because Twynsta is used to lower blood pressure, blood pressure readings will be closely monitored after an overdose.
In addition, treatment may involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive care for an overdose of Twynsta may include giving fluids through an intravenous (IV) line or administering medications to increase blood pressure. Kidney dialysis is not thought to be helpful for removing this medication from the body.